Quantitative density under higher rank abelian algebraic toral actions

Research output: Contribution to journalArticle

7 Scopus citations

Abstract

We generalize Bourgain-Lindenstrauss-Michel-Venkatesh's recent one-dimensional quantitative density result to abelian algebraic actions of rank at least 2 on higher dimensional tori. Up to finite index, the group actions that we study are conjugate to the action of UK, the group of units of some non-CM number field K, on a compact quotient of. In such a setting, we investigate how fast the orbit of a generic point can become dense in the torus. This effectivizes a special case of a theorem of Berend; and is deduced from a parallel measure-theoretical statement which effectivizes a special case of a result by Katok-Spatzier. In addition, we specify two numerical invariants of the group action that determine the quantitative behavior, which have number-theoretical significance.

Original languageEnglish (US)
Pages (from-to)3744-3821
Number of pages78
JournalInternational Mathematics Research Notices
Volume2011
Issue number16
DOIs
StatePublished - Aug 22 2011

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Quantitative density under higher rank abelian algebraic toral actions'. Together they form a unique fingerprint.

  • Cite this